Alert archive / California / Gale Warnings in 2024
Gale Warning 29, NWS Eureka, CA
NWS Eureka, CA issued this gale warning at May 6, 2024, 2:30 PM PDT. It took effect at May 7, 2024, 3:00 PM PDT. It was in force for 36 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- May 6, 2024, 2:30 PM PDT (21:30 UTC)
- In effect from
- May 7, 2024, 3:00 PM PDT
- Expired
- May 9, 2024, 3:00 AM PDT
- In force
- 36 hr
- Issued by
- NWS Eureka, CA
The text
As transmitted.
337 WHUS76 KEKA 062130 MWWEKA URGENT - MARINE WEATHER MESSAGE National Weather Service Eureka CA 230 PM PDT Mon May 6 2024 PZZ450-455-470-475-070530- /O.UPG.KEKA.GL.A.0017.240507T2200Z-240509T1000Z/ /O.NEW.KEKA.GL.W.0029.240507T2200Z-240509T1000Z/ Pt St George to Cape Mendocino out 10 nm- Cape Mendocino to Pt Arena out 10 nm- Pt St George to Cape Mendocino 10 to 60 nm- Cape Mendocino to Pt Arena 10 to 60 nm- 230 PM PDT Mon May 6 2024 ...GALE WARNING IN EFFECT FROM 3 PM TUESDAY TO 3 AM PDT THURSDAY... * WHAT...North winds 25 to 35 kt with gusts up to 50 kt and seas 10 to 14 feet expected. * WHERE...Pt St George to Cape Mendocino out 10 nm, Cape Mendocino to Pt Arena out 10 nm, Pt St George to Cape Mendocino 10 to 60 nm and Cape Mendocino to Pt Arena 10 to 60 nm. * WHEN...From 3 PM Tuesday to 3 AM PDT Thursday. * IMPACTS...Strong winds will cause hazardous seas which could capsize or damage vessels and reduce visibility. PRECAUTIONARY/PREPAREDNESS ACTIONS... Mariners should alter plans to avoid these hazardous conditions. Remain in port, seek safe harbor, alter course, and/or secure the vessel for severe conditions. && $$
10 follow-up statements
654 WHUS76 KEKA 070409 MWWEKA URGENT - MARINE WEATHER MESSAGE National Weather Service Eureka CA 909 PM PDT Mon May 6 2024 PZZ450-470-071215- /O.NEW.KEKA.SC.Y.0055.240507T1800Z-240508T0400Z/ /O.EXT.KEKA.GL.W.0029.240508T0400Z-240509T1000Z/ Pt St George to Cape Mendocino out 10 nm- Pt St George to Cape Mendocino 10 to 60 nm- 909 PM PDT Mon May 6 2024 ...SMALL CRAFT ADVISORY IN EFFECT FROM 11 AM TO 9 PM PDT TUESDAY... ...GALE WARNING NOW IN EFFECT FROM 9 PM TUESDAY TO 3 AM PDT THURSDAY... * WHAT...For the Gale Warning, north winds 25 to 35 kt with gusts up to 50 kt and seas 11 to 14 feet expected. For the Small Craft Advisory, north winds 15 to 25 kt with gusts up to 35 kt and seas 8 to 11 feet expected. * WHERE...Pt St George to Cape Mendocino out 10 nm and Pt St George to Cape Mendocino 10 to 60 nm. * WHEN...For the Gale Warning, from 9 PM Tuesday to 3 AM PDT Thursday. For the Small Craft Advisory, from 11 AM to 9 PM PDT Tuesday. * IMPACTS...Strong winds will cause hazardous seas which could capsize or damage vessels and reduce visibility. PRECAUTIONARY/PREPAREDNESS ACTIONS... Mariners should alter plans to avoid these hazardous conditions. Remain in port, seek safe harbor, alter course, and/or secure the vessel for severe conditions. && $$ PZZ455-475-071215- /O.NEW.KEKA.SC.Y.0055.240507T1000Z-240507T2200Z/ /O.CON.KEKA.GL.W.0029.240507T2200Z-240509T1000Z/ Cape Mendocino to Pt Arena out 10 nm- Cape Mendocino to Pt Arena 10 to 60 nm- 909 PM PDT Mon May 6 2024 ...SMALL CRAFT ADVISORY IN EFFECT FROM 3 AM TO 3 PM PDT TUESDAY... ...GALE WARNING REMAINS IN EFFECT FROM 3 PM TUESDAY TO 3 AM PDT THURSDAY... * WHAT...For the Gale Warning, north winds 25 to 35 kt with gusts up to 45 kt and seas 10 to 14 feet expected. For the Small Craft Advisory, north winds 15 to 25 kt with gusts up to 35 kt and seas 7 to 10 feet expected. * WHERE...Cape Mendocino to Pt Arena out 10 nm and Cape Mendocino to Pt Arena 10 to 60 nm. * WHEN...For the Gale Warning, from 3 PM Tuesday to 3 AM PDT Thursday. For the Small Craft Advisory, from 3 AM to 3 PM PDT Tuesday. * IMPACTS...Strong winds will cause hazardous seas which could capsize or damage vessels and reduce visibility. PRECAUTIONARY/PREPAREDNESS ACTIONS... Mariners should alter plans to avoid these hazardous conditions. Remain in port, seek safe harbor, alter course, and/or secure the vessel for severe conditions. && $$
995 WHUS76 KEKA 071100 MWWEKA URGENT - MARINE WEATHER MESSAGE National Weather Service Eureka CA 400 AM PDT Tue May 7 2024 PZZ455-475-071900- /O.CON.KEKA.SC.Y.0055.000000T0000Z-240507T2200Z/ /O.CON.KEKA.GL.W.0029.240507T2200Z-240509T1000Z/ Cape Mendocino to Pt Arena out 10 nm- Cape Mendocino to Pt Arena 10 to 60 nm- 400 AM PDT Tue May 7 2024 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 3 PM PDT THIS AFTERNOON... ...GALE WARNING REMAINS IN EFFECT FROM 3 PM THIS AFTERNOON TO 3 AM PDT THURSDAY... * WHAT...For the Gale Warning, north winds 20 to 30 kt with gusts to 40 kt and seas 10 to 14 feet expected. For the Small Craft Advisory, north winds 15 to 25 kt with gusts to 30 kt and seas 7 to 10 feet. * WHERE...Cape Mendocino to Pt Arena out 10 nm and Cape Mendocino to Pt Arena 10 to 60 nm. * WHEN...For the Gale Warning, from 3 PM this afternoon to 3 AM PDT Thursday. For the Small Craft Advisory, until 3 PM PDT this afternoon. * IMPACTS...Strong winds will cause hazardous seas which could capsize or damage vessels and reduce visibility. PRECAUTIONARY/PREPAREDNESS ACTIONS... Mariners should alter plans to avoid these hazardous conditions. Remain in port, seek safe harbor, alter course, and/or secure the vessel for severe conditions. && $$ PZZ450-470-071900- /O.CON.KEKA.SC.Y.0055.240507T1800Z-240508T0400Z/ /O.CON.KEKA.GL.W.0029.240508T0400Z-240509T1000Z/ Pt St George to Cape Mendocino out 10 nm- Pt St George to Cape Mendocino 10 to 60 nm- 400 AM PDT Tue May 7 2024 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 11 AM THIS MORNING TO 9 PM PDT THIS EVENING... ...GALE WARNING REMAINS IN EFFECT FROM 9 PM THIS EVENING TO 3 AM PDT THURSDAY... * WHAT...For the Gale Warning, north winds 25 to 35 kt with gusts to 45 kt and seas 11 to 14 feet expected. For the Small Craft Advisory, north winds 15 to 25 kt with gusts to 30 kt and seas 8 to 11 feet expected. * WHERE...Pt St George to Cape Mendocino out 10 nm and Pt St George to Cape Mendocino 10 to 60 nm. * WHEN...For the Gale Warning, from 9 PM this evening to 3 AM PDT Thursday. For the Small Craft Advisory, from 11 AM this morning to 9 PM PDT this evening. * IMPACTS...Strong winds will cause hazardous seas which could capsize or damage vessels and reduce visibility. PRECAUTIONARY/PREPAREDNESS ACTIONS... Mariners should alter plans to avoid these hazardous conditions. Remain in port, seek safe harbor, alter course, and/or secure the vessel for severe conditions. && $$
001 WHUS76 KEKA 071547 MWWEKA URGENT - MARINE WEATHER MESSAGE National Weather Service Eureka CA 847 AM PDT Tue May 7 2024 PZZ455-475-080000- /O.CON.KEKA.SC.Y.0055.000000T0000Z-240507T2200Z/ /O.CON.KEKA.GL.W.0029.240507T2200Z-240509T1000Z/ Cape Mendocino to Pt Arena out 10 nm- Cape Mendocino to Pt Arena 10 to 60 nm- 847 AM PDT Tue May 7 2024 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 3 PM PDT THIS AFTERNOON... ...GALE WARNING REMAINS IN EFFECT FROM 3 PM THIS AFTERNOON TO 3 AM PDT THURSDAY... * WHAT...For the Gale Warning, north winds 20 to 30 kt with gusts up to 40 kt and seas 10 to 15 feet expected. For the Small Craft Advisory, north winds 20 to 25 kt with gusts up to 35 kt and seas 6 to 9 feet. * WHERE...Cape Mendocino to Pt Arena out 10 nm and Cape Mendocino to Pt Arena 10 to 60 nm. * WHEN...For the Gale Warning, from 3 PM this afternoon to 3 AM PDT Thursday. For the Small Craft Advisory, until 3 PM PDT this afternoon. * IMPACTS...Strong winds will cause hazardous seas which could capsize or damage vessels and reduce visibility. PRECAUTIONARY/PREPAREDNESS ACTIONS... Mariners should alter plans to avoid these hazardous conditions. Remain in port, seek safe harbor, alter course, and/or secure the vessel for severe conditions. && $$ PZZ450-470-080000- /O.CON.KEKA.SC.Y.0055.240507T1800Z-240508T0400Z/ /O.CON.KEKA.GL.W.0029.240508T0400Z-240509T1000Z/ Pt St George to Cape Mendocino out 10 nm- Pt St George to Cape Mendocino 10 to 60 nm- 847 AM PDT Tue May 7 2024 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 9 PM PDT THIS EVENING... ...GALE WARNING REMAINS IN EFFECT FROM 9 PM THIS EVENING TO 3 AM PDT THURSDAY... * WHAT...For the Gale Warning, north winds 25 to 35 kt with gusts up to 45 kt and seas 10 to 15 feet expected. For the Small Craft Advisory, north winds 20 to 30 kt with gusts up to 35 kt and seas 8 to 11 feet expected. * WHERE...Pt St George to Cape Mendocino out 10 nm and Pt St George to Cape Mendocino 10 to 60 nm. * WHEN...For the Gale Warning, from 9 PM this evening to 3 AM PDT Thursday. For the Small Craft Advisory, until 9 PM PDT this evening. * IMPACTS...Strong winds will cause hazardous seas which could capsize or damage vessels and reduce visibility. PRECAUTIONARY/PREPAREDNESS ACTIONS... Mariners should alter plans to avoid these hazardous conditions. Remain in port, seek safe harbor, alter course, and/or secure the vessel for severe conditions. && $$
760 WHUS76 KEKA 072056 MWWEKA URGENT - MARINE WEATHER MESSAGE National Weather Service Eureka CA 156 PM PDT Tue May 7 2024 PZZ455-475-080500- /O.CON.KEKA.SC.Y.0055.000000T0000Z-240507T2200Z/ /O.CON.KEKA.GL.W.0029.240507T2200Z-240509T1000Z/ Cape Mendocino to Pt Arena out 10 nm- Cape Mendocino to Pt Arena 10 to 60 nm- 156 PM PDT Tue May 7 2024 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 3 PM PDT THIS AFTERNOON... ...GALE WARNING REMAINS IN EFFECT UNTIL 3 AM PDT THURSDAY... * WHAT...For the Gale Warning, north winds 20 to 30 kt with gusts up to 40 kt and seas 10 to 14 feet expected. For the Small Craft Advisory, north winds 25 to 30 kt with gusts up to 40 kt and seas 8 to 10 feet. * WHERE...Cape Mendocino to Pt Arena out 10 nm and Cape Mendocino to Pt Arena 10 to 60 nm. * WHEN...For the Gale Warning, until 3 AM PDT Thursday. For the Small Craft Advisory, until 3 PM PDT this afternoon. * IMPACTS...Strong winds will cause hazardous seas which could capsize or damage vessels and reduce visibility. PRECAUTIONARY/PREPAREDNESS ACTIONS... Mariners should alter plans to avoid these hazardous conditions. Remain in port, seek safe harbor, alter course, and/or secure the vessel for severe conditions. && $$ PZZ450-470-080500- /O.CON.KEKA.SC.Y.0055.000000T0000Z-240508T0400Z/ /O.CON.KEKA.GL.W.0029.240508T0400Z-240509T1000Z/ Pt St George to Cape Mendocino out 10 nm- Pt St George to Cape Mendocino 10 to 60 nm- 156 PM PDT Tue May 7 2024 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 9 PM PDT THIS EVENING... ...GALE WARNING REMAINS IN EFFECT FROM 9 PM THIS EVENING TO 3 AM PDT THURSDAY... * WHAT...For the Gale Warning, north winds 25 to 35 kt with gusts up to 45 kt and seas 11 to 14 feet expected. For the Small Craft Advisory, north winds 20 to 30 kt with gusts up to 35 kt and seas 8 to 11 feet. * WHERE...Pt St George to Cape Mendocino out 10 nm and Pt St George to Cape Mendocino 10 to 60 nm. * WHEN...For the Gale Warning, from 9 PM this evening to 3 AM PDT Thursday. For the Small Craft Advisory, until 9 PM PDT this evening. * IMPACTS...Strong winds will cause hazardous seas which could capsize or damage vessels and reduce visibility. PRECAUTIONARY/PREPAREDNESS ACTIONS... Mariners should alter plans to avoid these hazardous conditions. Remain in port, seek safe harbor, alter course, and/or secure the vessel for severe conditions. && $$
804 WHUS76 KEKA 080355 MWWEKA URGENT - MARINE WEATHER MESSAGE National Weather Service Eureka CA 855 PM PDT Tue May 7 2024 PZZ450-470-081200- /O.EXP.KEKA.SC.Y.0055.000000T0000Z-240508T0400Z/ /O.CON.KEKA.GL.W.0029.240508T0400Z-240509T1000Z/ Pt St George to Cape Mendocino out 10 nm- Pt St George to Cape Mendocino 10 to 60 nm- 855 PM PDT Tue May 7 2024 ...GALE WARNING REMAINS IN EFFECT UNTIL 3 AM PDT THURSDAY... ...SMALL CRAFT ADVISORY WILL EXPIRE AT 9 PM PDT THIS EVENING... * WHAT...North winds 25 to 35 kt with gusts up to 45 kt and seas 11 to 14 feet expected. * WHERE...Pt St George to Cape Mendocino out 10 nm and Pt St George to Cape Mendocino 10 to 60 nm. * WHEN...Until 3 AM PDT Thursday. * IMPACTS...Strong winds will cause hazardous seas which could capsize or damage vessels and reduce visibility. PRECAUTIONARY/PREPAREDNESS ACTIONS... Mariners should alter plans to avoid these hazardous conditions. Remain in port, seek safe harbor, alter course, and/or secure the vessel for severe conditions. && $$ PZZ455-475-081200- /O.CON.KEKA.GL.W.0029.000000T0000Z-240509T1000Z/ Cape Mendocino to Pt Arena out 10 nm- Cape Mendocino to Pt Arena 10 to 60 nm- 855 PM PDT Tue May 7 2024 ...GALE WARNING REMAINS IN EFFECT UNTIL 3 AM PDT THURSDAY... * WHAT...North winds 20 to 30 kt with gusts up to 40 kt and seas 10 to 14 feet. * WHERE...Cape Mendocino to Pt Arena out 10 nm and Cape Mendocino to Pt Arena 10 to 60 nm. * WHEN...Until 3 AM PDT Thursday. * IMPACTS...Strong winds will cause hazardous seas which could capsize or damage vessels and reduce visibility. PRECAUTIONARY/PREPAREDNESS ACTIONS... Mariners should alter plans to avoid these hazardous conditions. Remain in port, seek safe harbor, alter course, and/or secure the vessel for severe conditions. && $$
425 WHUS76 KEKA 080958 MWWEKA URGENT - MARINE WEATHER MESSAGE National Weather Service Eureka CA 258 AM PDT Wed May 8 2024 PZZ455-475-081800- /O.CON.KEKA.GL.W.0029.000000T0000Z-240509T1000Z/ Cape Mendocino to Pt Arena out 10 nm- Cape Mendocino to Pt Arena 10 to 60 nm- 258 AM PDT Wed May 8 2024 ...GALE WARNING REMAINS IN EFFECT UNTIL 3 AM PDT THURSDAY... * WHAT...North winds 20 to 30 kt with gusts to 40 kt and seas 10 to 14 feet. * WHERE...Cape Mendocino to Pt Arena out 10 nm and Cape Mendocino to Pt Arena 10 to 60 nm. * WHEN...Until 3 AM PDT Thursday. * IMPACTS...Strong winds will cause hazardous seas which could capsize or damage vessels and reduce visibility. PRECAUTIONARY/PREPAREDNESS ACTIONS... Mariners should alter plans to avoid these hazardous conditions. Remain in port, seek safe harbor, alter course, and/or secure the vessel for severe conditions. && $$ PZZ450-470-081800- /O.CON.KEKA.GL.W.0029.000000T0000Z-240509T1000Z/ Pt St George to Cape Mendocino out 10 nm- Pt St George to Cape Mendocino 10 to 60 nm- 258 AM PDT Wed May 8 2024 ...GALE WARNING REMAINS IN EFFECT UNTIL 3 AM PDT THURSDAY... * WHAT...North winds 25 to 35 kt with gusts to 45 kt and seas 11 to 14 feet. * WHERE...Pt St George to Cape Mendocino out 10 nm and Pt St George to Cape Mendocino 10 to 60 nm. * WHEN...Until 3 AM PDT Thursday. * IMPACTS...Strong winds will cause hazardous seas which could capsize or damage vessels and reduce visibility. PRECAUTIONARY/PREPAREDNESS ACTIONS... Mariners should alter plans to avoid these hazardous conditions. Remain in port, seek safe harbor, alter course, and/or secure the vessel for severe conditions. && $$
566 WHUS76 KEKA 081746 MWWEKA URGENT - MARINE WEATHER MESSAGE National Weather Service Eureka CA 1046 AM PDT Wed May 8 2024 PZZ455-475-090200- /O.CON.KEKA.GL.W.0029.000000T0000Z-240509T1000Z/ Cape Mendocino to Pt Arena out 10 nm- Cape Mendocino to Pt Arena 10 to 60 nm- 1046 AM PDT Wed May 8 2024 ...GALE WARNING REMAINS IN EFFECT UNTIL 3 AM PDT THURSDAY... * WHAT...North winds 20 to 30 kt with gusts up to 40 kt and seas 10 to 14 feet. * WHERE...Cape Mendocino to Pt Arena out 10 nm and Cape Mendocino to Pt Arena 10 to 60 nm. * WHEN...Until 3 AM PDT Thursday. * IMPACTS...Strong winds will cause hazardous seas which could capsize or damage vessels and reduce visibility. PRECAUTIONARY/PREPAREDNESS ACTIONS... Mariners should alter plans to avoid these hazardous conditions. Remain in port, seek safe harbor, alter course, and/or secure the vessel for severe conditions. && $$ PZZ450-470-090200- /O.CON.KEKA.GL.W.0029.000000T0000Z-240509T1000Z/ Pt St George to Cape Mendocino out 10 nm- Pt St George to Cape Mendocino 10 to 60 nm- 1046 AM PDT Wed May 8 2024 ...GALE WARNING REMAINS IN EFFECT UNTIL 3 AM PDT THURSDAY... * WHAT...North winds 25 to 35 kt with gusts up to 45 kt and seas 11 to 15 feet. * WHERE...Pt St George to Cape Mendocino out 10 nm and Pt St George to Cape Mendocino 10 to 60 nm. * WHEN...Until 3 AM PDT Thursday. * IMPACTS...Strong winds will cause hazardous seas which could capsize or damage vessels and reduce visibility. PRECAUTIONARY/PREPAREDNESS ACTIONS... Mariners should alter plans to avoid these hazardous conditions. Remain in port, seek safe harbor, alter course, and/or secure the vessel for severe conditions. && $$
585 WHUS76 KEKA 082155 MWWEKA URGENT - MARINE WEATHER MESSAGE National Weather Service Eureka CA 255 PM PDT Wed May 8 2024 PZZ455-475-090600- /O.CON.KEKA.GL.W.0029.000000T0000Z-240509T1000Z/ Cape Mendocino to Pt Arena out 10 nm- Cape Mendocino to Pt Arena 10 to 60 nm- 255 PM PDT Wed May 8 2024 ...GALE WARNING REMAINS IN EFFECT UNTIL 3 AM PDT THURSDAY... * WHAT...North winds 20 to 30 kt with gusts up to 40 kt and seas 10 to 14 feet. * WHERE...Cape Mendocino to Pt Arena out 10 nm and Cape Mendocino to Pt Arena 10 to 60 nm. * WHEN...Until 3 AM PDT Thursday. * IMPACTS...Strong winds will cause hazardous seas which could capsize or damage vessels and reduce visibility. PRECAUTIONARY/PREPAREDNESS ACTIONS... Mariners should alter plans to avoid these hazardous conditions. Remain in port, seek safe harbor, alter course, and/or secure the vessel for severe conditions. && $$ PZZ450-470-090600- /O.CON.KEKA.GL.W.0029.000000T0000Z-240509T1000Z/ Pt St George to Cape Mendocino out 10 nm- Pt St George to Cape Mendocino 10 to 60 nm- 255 PM PDT Wed May 8 2024 ...GALE WARNING REMAINS IN EFFECT UNTIL 3 AM PDT THURSDAY... * WHAT...North winds 25 to 35 kt with gusts up to 45 kt and seas 12 to 15 feet. * WHERE...Pt St George to Cape Mendocino out 10 nm and Pt St George to Cape Mendocino 10 to 60 nm. * WHEN...Until 3 AM PDT Thursday. * IMPACTS...Strong winds will cause hazardous seas which could capsize or damage vessels and reduce visibility. PRECAUTIONARY/PREPAREDNESS ACTIONS... Mariners should alter plans to avoid these hazardous conditions. Remain in port, seek safe harbor, alter course, and/or secure the vessel for severe conditions. && $$
402 WHUS76 KEKA 090358 MWWEKA URGENT - MARINE WEATHER MESSAGE National Weather Service Eureka CA 858 PM PDT Wed May 8 2024 PZZ455-475-091000- /O.CON.KEKA.GL.W.0029.000000T0000Z-240509T1000Z/ Cape Mendocino to Pt Arena out 10 nm- Cape Mendocino to Pt Arena 10 to 60 nm- 858 PM PDT Wed May 8 2024 ...GALE WARNING REMAINS IN EFFECT UNTIL 3 AM PDT THURSDAY... * WHAT...North winds 20 to 30 kt with gusts up to 40 kt and seas 10 to 14 feet. * WHERE...Cape Mendocino to Pt Arena out 10 nm and Cape Mendocino to Pt Arena 10 to 60 nm. * WHEN...Until 3 AM PDT Thursday. * IMPACTS...Strong winds will cause hazardous seas which could capsize or damage vessels and reduce visibility. PRECAUTIONARY/PREPAREDNESS ACTIONS... Mariners should alter plans to avoid these hazardous conditions. Remain in port, seek safe harbor, alter course, and/or secure the vessel for severe conditions. && $$ PZZ450-470-091000- /O.CON.KEKA.GL.W.0029.000000T0000Z-240509T1000Z/ Pt St George to Cape Mendocino out 10 nm- Pt St George to Cape Mendocino 10 to 60 nm- 858 PM PDT Wed May 8 2024 ...GALE WARNING REMAINS IN EFFECT UNTIL 3 AM PDT THURSDAY... * WHAT...North winds 25 to 35 kt with gusts up to 45 kt and seas 12 to 15 feet. * WHERE...Pt St George to Cape Mendocino out 10 nm and Pt St George to Cape Mendocino 10 to 60 nm. * WHEN...Until 3 AM PDT Thursday. * IMPACTS...Strong winds will cause hazardous seas which could capsize or damage vessels and reduce visibility. PRECAUTIONARY/PREPAREDNESS ACTIONS... Mariners should alter plans to avoid these hazardous conditions. Remain in port, seek safe harbor, alter course, and/or secure the vessel for severe conditions. && $$
490 WHUS76 KEKA 090937 MWWEKA URGENT - MARINE WEATHER MESSAGE National Weather Service Eureka CA 237 AM PDT Thu May 9 2024 PZZ450-091600- /O.EXP.KEKA.GL.W.0029.000000T0000Z-240509T1000Z/ /O.NEW.KEKA.SC.Y.0056.240509T1000Z-240509T1600Z/ Pt St George to Cape Mendocino out 10 nm- 237 AM PDT Thu May 9 2024 ...SMALL CRAFT ADVISORY IN EFFECT UNTIL 9 AM PDT THIS MORNING... * WHAT...North winds 10 to 20 kt with gusts up to 25 kt and seas 7 to 11 feet expected. * WHERE...Pt St George to Cape Mendocino out 10 nm. * WHEN...Until 9 AM PDT this morning. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ PZZ470-091745- /O.EXP.KEKA.GL.W.0029.000000T0000Z-240509T1000Z/ /O.NEW.KEKA.SC.Y.0056.240509T1000Z-240509T2200Z/ Pt St George to Cape Mendocino 10 to 60 nm- 237 AM PDT Thu May 9 2024 ...SMALL CRAFT ADVISORY IN EFFECT UNTIL 3 PM PDT THIS AFTERNOON... * WHAT...North winds 15 to 25 kt with localized gusts up to 35 kt and seas 8 to 13 feet expected. * WHERE...Pt St George to Cape Mendocino 10 to 60 nm. * WHEN...Until 3 PM PDT this afternoon. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ PZZ475-091745- /O.EXP.KEKA.GL.W.0029.000000T0000Z-240509T1000Z/ /O.NEW.KEKA.SC.Y.0056.240509T1000Z-240509T2200Z/ Cape Mendocino to Pt Arena 10 to 60 nm- 237 AM PDT Thu May 9 2024 ...SMALL CRAFT ADVISORY IN EFFECT UNTIL 3 PM PDT THIS AFTERNOON... ...GALE WARNING WILL EXPIRE AT 3 AM PDT EARLY THIS MORNING... * WHAT...North winds 10 to 20 kt with gusts up to 25 kt and seas 7 to 12 feet expected. * WHERE...Cape Mendocino to Pt Arena 10 to 60 nm. * WHEN...Until 3 PM PDT this afternoon. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ PZZ455-091045- /O.EXP.KEKA.GL.W.0029.000000T0000Z-240509T1000Z/ Cape Mendocino to Pt Arena out 10 nm- 237 AM PDT Thu May 9 2024 ...GALE WARNING WILL EXPIRE AT 3 AM PDT EARLY THIS MORNING... $$
What forecasters said that day
The local office's own words before this gale warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Eureka, CA wrote its last area forecast discussion before this gale warning went out at May 6, 4:43 AM PDT, 9 hours 47 minutes earlier.
Area forecast discussion, May 6, 4:43 AM PDT, 9 hours 47 minutes before
AREA FORECAST DISCUSSION
National Weather Service Eureka CA
443 AM PDT Mon May 6 2024
.SYNOPSIS...A weak front will bring light rain showers across the
region today. Building high pressure will increase northerly to
northeasterly winds Tuesday through Thursday while temperatures
trend much higher.
&&
.DISCUSSION...A weak frontal system is clipping the region today,
bringing light showers with best coverage mainly in Del Norte County
where 0.25 to 0.5 inch is forecast. Much lighter values can be
expected down to Trinity and Humboldt counties, while Lake and
Mendocino counties will begin to experience warmer daytime
temperatures.
Tuesday will mark the first day of a significant warming trend
through the entire forecast area, that will likely span through
the weekend. Northerly winds will also increase on Tuesday as a
strong ridge of high pressure takes shape. Gusts over 35 mph are
likely Tuesday afternoon over exposed coastal headlands and
ridges. As the ridge continues to amplify, an upper trough will
retrograde west into the Great Basin. This setup will be favorable
to strengthen interior N to NE winds which are indeed forecast to
be breezy Tuesday night into Thursday. These winds will be
strongest over the interior ridges of Lake County. The strong
ridge and periods of offshore flow will further enhance the
warming temperatures, allowing for 70s to the coast and interior
valleys to reach to mid to upper 80s on Friday and likely into
the weekend. Confidence has increased on this scenario, with the
highest probabilities for inland valley temperatures over 85
degrees on Saturday. This will be quite a swing from the below
average temperatures currently underway, allowing little time for
acclimation. /JJW
&&
.AVIATION...A weak front will bring some light rain to ACV and
CEC today along with some gusty south winds. The front will move
inland this afternoon allowing winds to weaken and any lingering
rain to end. MVFR ceilings will be possible as the rain moves
through today. Otherwise VFR will prevail over most areas inland
today with gusty northerly winds developing this afternoon into
tomorrow, especially on the ridges. Coastal areas will see the
northerlies ramp up on Tuesday with gusts over 30 mph likely. /RPA
&&
.MARINE...Southerly winds will peak this morning as a frontal boundary
moves through the waters. Winds will quickly turn to out of the
north this afternoon and overnight, ramping up into gales on
Tuesday. This will be in response to a building area of high
pressure over the eastern Pacific and confidence is very high in a
strong gale Tuesday afternoon into Thursday. Very steep seas will
build in response to the gales with seas peaking over 15 ft at
10-11 seconds. The thermal trough will build toward the coast late
in the week resulting in a weakening pressure gradient over the
waters and likely some weak southerly return flow near the
immediate coast. /RPA
&&
.EKA WATCHES/WARNINGS/ADVISORIES...
CA...
Frost Advisory until 10 AM PDT this morning for CAZ107-108.
Frost Advisory until 9 AM PDT this morning for CAZ110-111-
113-115.
NORTHWEST CALIFORNIA COASTAL WATERS...
Small Craft Advisory until noon PDT today for PZZ450.
Gale Watch from Tuesday afternoon through late Wednesday
night for PZZ450-455-470-475.
Small Craft Advisory until noon PDT today for PZZ470.
&&
Visit us at https://www.weather.gov/eureka
Follow us on Facebook and Twitter at:
https://www.facebook.com/NWSEureka
https://www.twitter.com/NWSEureka
For forecast zone information
see the forecast zone map online:
https://www.weather.gov/images/eka/zonemap.pngThe office that day
Everything else NWS Eureka, CA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 6, 3:37 PM PDT | Frost Advisory | EKA | Del Norte, Humboldt, Mendocino, Trinity | 17 hr |
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.